Alert archive / New Jersey / Small Craft Advisories in 2026
Small Craft Advisory 17, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 1, 2026, 2:08 PM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2026, 2:08 PM EST (19:08 UTC)
- Expired
- Feb 3, 2026, 1:00 AM EST
- In force
- 35 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
979 WHUS71 KPHI 011908 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 208 PM EST Sun Feb 1 2026 ANZ430-020900- /O.CAN.KPHI.GL.W.0005.000000T0000Z-260201T2100Z/ /O.NEW.KPHI.SC.Y.0017.260201T1908Z-260202T1100Z/ /O.CON.KPHI.UP.Y.0005.000000T0000Z-260202T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 208 PM EST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters. For the Freezing Spray Advisory, moderate accumulation of freezing spray. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 AM EST Monday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-020900- /O.EXT.KPHI.GL.W.0005.000000T0000Z-260201T2300Z/ /O.CON.KPHI.UP.Y.0005.000000T0000Z-260202T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 208 PM EST Sun Feb 1 2026 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 kt with gusts up to 35 kt and rough waters. For the Freezing Spray Advisory, moderate accumulation of freezing spray. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...For the Gale Warning, until 6 PM EST this evening. For the Freezing Spray Advisory, until 6 AM EST Monday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ452>455-020900- /O.CON.KPHI.GL.W.0005.000000T0000Z-260201T2300Z/ /O.CON.KPHI.UP.W.0001.000000T0000Z-260202T1100Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 208 PM EST Sun Feb 1 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of 2 cm per hour or greater may rapidly accumulate on vessels. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Gale Warning, until 6 PM EST this evening. For the Heavy Freezing Spray Warning, until 6 AM EST Monday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ450-451-020900- /O.CON.KPHI.GL.W.0005.000000T0000Z-260201T2300Z/ /O.CON.KPHI.UP.W.0001.000000T0000Z-260202T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 208 PM EST Sun Feb 1 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 8 ft. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of 2 cm per hour or greater may rapidly accumulate on vessels. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...For the Gale Warning, until 6 PM EST this evening. For the Heavy Freezing Spray Warning, until 6 AM EST Monday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Hoeflich
6 follow-up statements
909 WHUS71 KPHI 012248 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 548 PM EST Sun Feb 1 2026 ANZ450>455-021200- /O.CAN.KPHI.GL.W.0005.000000T0000Z-260201T2300Z/ /O.CAN.KPHI.UP.W.0001.000000T0000Z-260202T1100Z/ /O.EXB.KPHI.SC.Y.0017.000000T0000Z-260202T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 548 PM EST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas 5 to 8 ft. * WHERE...The New Jersey and Delaware Atlantic coastal waters. * WHEN...Until 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-021200- /O.CAN.KPHI.GL.W.0005.000000T0000Z-260201T2300Z/ /O.CAN.KPHI.UP.Y.0005.000000T0000Z-260202T1100Z/ /O.EXB.KPHI.SC.Y.0017.000000T0000Z-260202T1700Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 548 PM EST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST MONDAY... ...GALE WARNING IS CANCELLED... ...FREEZING SPRAY ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-021200- /O.CAN.KPHI.UP.Y.0005.000000T0000Z-260202T1100Z/ /O.EXT.KPHI.SC.Y.0017.000000T0000Z-260202T1700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 548 PM EST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST MONDAY... ...FREEZING SPRAY ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE. * WHEN...Until noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
204 WHUS71 KPHI 020253 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 953 PM EST Sun Feb 1 2026 ANZ430-431-021500- /O.CON.KPHI.SC.Y.0017.000000T0000Z-260202T1700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 953 PM EST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and rough waters. * WHERE...Delaware Bay waters. * WHEN...Until noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-021500- /O.CON.KPHI.SC.Y.0017.000000T0000Z-260202T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 953 PM EST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas 5 to 8 ft. * WHERE...The New Jersey and Delaware Atlantic coastal waters. * WHEN...Until 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
636 WHUS71 KPHI 020722 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 222 AM EST Mon Feb 2 2026 ANZ450>455-022200- /O.EXT.KPHI.SC.Y.0017.000000T0000Z-260203T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 222 AM EST Mon Feb 2 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-021700- /O.CON.KPHI.SC.Y.0017.000000T0000Z-260202T1700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 222 AM EST Mon Feb 2 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
944 WHUS71 KPHI 021652 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1152 AM EST Mon Feb 2 2026 ANZ430-431-021800- /O.EXP.KPHI.SC.Y.0017.000000T0000Z-260202T1700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1152 AM EST Mon Feb 2 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... Winds have fallen below 25 kt. Thus, the Small Craft Advisory will be allowed to expire. $$ ANZ450>455-030600- /O.CON.KPHI.SC.Y.0017.000000T0000Z-260203T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1152 AM EST Mon Feb 2 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
575 WHUS71 KPHI 030219 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 919 PM EST Mon Feb 2 2026 ANZ452>455-030330- /O.CAN.KPHI.SC.Y.0017.000000T0000Z-260203T0600Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 919 PM EST Mon Feb 2 2026 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind and seas continue to subside. $$ ANZ450-451-030600- /O.CON.KPHI.SC.Y.0017.000000T0000Z-260203T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 919 PM EST Mon Feb 2 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and seas 4 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
216 WHUS71 KPHI 030537 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1237 AM EST Tue Feb 3 2026 ANZ450-451-030645- /O.EXP.KPHI.SC.Y.0017.000000T0000Z-260203T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 1237 AM EST Tue Feb 3 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Marine conditions have fallen below advisory criteria. $$ MJL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:10 PM EST, 1 hour 58 minutes earlier. Its key messages:
- 1. Cold temperatures combined with gusty winds lead to another night of frigid wind chills. 2. A coastal storm sliding to the south and east brings in gusty winds and tidal flooding impacts through Sunday. 3. Below freezing temperatures are expected to persist across parts of the area through the week. 4. An active weather pattern will persist with two chances for some snowfall mid to late week.
Area forecast discussion, Feb 1, 12:10 PM EST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1210 PM EST Sun Feb 1 2026
.WHAT HAS CHANGED...
The Coastal Flood Advisory was allowed to expire. Some minor
tidal flooding remains possible tonight and tomorrow morning.
The Cold Weather Advisory was allowed to expire for all areas
except Carbon and Monroe County, PA. Another one for tonight may
be needed as wind chills get near 0 outside of the Poconos, but
it still will be a bit warmer than the last several nights.
The Wind Advisory for Cape May County, NJ was cancelled. Winds
have been a bit lower, up to 40 MPH. Given lower wind speeds,
the Wind Advisory was cancelled early.
Temperatures mid to late week trended down slightly for several
areas. Consequently, Tuesday is the best chance that many areas
have to get above freezing.
Many models had changes in how the mid week system was depicted
(most notably with the surface low being less well defined).
Consequently, this is a lower confidence forecast through this
period.
&&
.KEY MESSAGES...
1. Cold temperatures combined with gusty winds lead to another
night of frigid wind chills.
2. A coastal storm sliding to the south and east brings in gusty
winds and tidal flooding impacts through Sunday.
3. Below freezing temperatures are expected to persist across parts
of the area through the week.
4. An active weather pattern will persist with two chances for some
snowfall mid to late week.
&&
.DISCUSSION...
KEY MESSAGE 1...Cold temperatures combined with gusty winds
lead to another night of frigid wind chills tonight and tomorrow
morning.
The cold snap continues for today with highs only getting in
the low to mid 20s, with mid to upper teens in the Poconos.
Lows tonight will be a degree or two warmer, but still in the
single digits across the Lehigh Valley, Poconos, and northwest
New Jersey and low teens everywhere else. The only saving grace
here is that winds will be diminishing across most of the
region. As a result, wind chills will not be as severe for most
of the region, hovering right around 0. The only exception to
this would be Carbon and Monroe counties where wind gusts will
remain elevated through the overnight, as high as 40 mph,
resulting in wind chills as low as 15 below 0. Therefore, the
Cold Weather Advisory was extended for Carbon and Monroe
counties only until 10 AM Monday morning. For the rest of the
region, given the improvement of wind chills expected Monday
morning compared to the last several days and the overall
marginal temperatures, opted not to extend the Cold Weather
Advisories.
KEY MESSAGE 2...A coastal storm sliding to the south and east brings
in gusty winds and tidal flooding impacts through Sunday.
An impactful storm that is bringing significant snow to North
Carolina and southern Virginia will just brush our area as it moves
out to sea to our south and east on Sunday. The main concerns with
the off shore storm for our region are strong winds and coastal
flooding.
Winds this morning have generally been on track with the
forecast as the gradient is tightest near the coast. Have seen
some gusts up to 50 MPH over southern Delaware, where the Wind
Advisory goes through 4 PM. Winds are a bit less over Cape May
County, where peak gusts have hovered around 40 MPH. With lesser
wind speeds, the Wind Advisory was cancelled for Cape May
County. For the NJ coast, sustained winds will be around 20 to
30 MPH with gusts up to 40 MPH. Lesser winds away from the coast
where sustained winds will be around 15 to 25 MPH and gusts up
to 35 MPH. The strongest winds continue through about 4 PM or
so outside of the Poconos (more on that below). Winds gradually
diminish into the night but a steady breeze likely continues
into tomorrow.
For the higher terrain of the Poconos (Carbon and Monroe Counties)
the wind risk is mostly from a low to mid level jet that begins to
develop by mid day Sunday. This will result in the strongest winds
being more northwesterly through the afternoon, and aided by some
downsloping off the higher terrain. This area will see the highest
gusts from the late afternoon through the late evening, where gusts
over 50 MPH are possible. Impacts may be exacerbated in this area as
well since snow and ice may still remain on trees and wires.
With coastal/tidal flooding, the Coastal Flood Advisory that was in
place was allowed to expire at 12 PM. Minor flooding may reoccur
near the times of high tide tonight and Monday morning due to higher
astronomical tides with the full moon this evening, as well as
continued swells from the off shore system. Further complicating the
impacts of tidal flooding impacts is ice that is already developing
on bays could be pushed onshore during high tide, and flood waters
could freeze on roadways. However, with the winds beginning to relax
tonight and especially into Monday morning, the highest water levels
and greatest impacts are anticipated to have occurred during the
high tide earlier this morning. Additionally, the wind direction
being parallel and then switching to mostly off shore will help
limit coastal/tidal flooding impacts. As a result, confidence is
lower in seeing widespread minor flooding reoccur. The most likely
place and time for any widespread minor flooding will be in Atlantic
and Cape May counties with the Monday morning high tide but given
the lower confidence, will hold off on reissuing any Advisories at
this time.
Finally in terms of snowfall, dry air continues to impede on
precipitation advancing far enough north and west to provide a
robust chance for any snowfall. Have gotten some reports of
flurries within southern Delaware and near the NJ coast, but not
expecting any significant accumulations.
KEY MESSAGE 3...Below freezing temperatures are expected to
persist across parts of the area through the week.
The longwave mid and upper level trough axis will shift east,
further away from our region Monday, and by Tuesday, flow aloft will
be mostly zonal (allowing for the most "mild" day of the week, but
still 5 to 10 degrees below normal, and still likely at or below
freezing for most areas north and west of the I-95 corridor.
However, this is short-lived as a series of troughs digging
southeast will bring reinforcing shots of cold air. Areas that don't
get above freezing on Tuesday, are likely to stay below freezing
through the rest of the week. This current stretch of below freezing
temperatures began last weekend (Jan 23 through 26 - varies
depending on the site), which means those areas will be on track to
be at or below freezing for at least 2 weeks. The longer this
stretch continues, the higher the risk for impacts to people and
infrastructure including frozen pipes and widespread ice on
waterways (more information on implications for marine interests in
the marine section). This would be a top five longest stretch of
below freezing temperatures for many of our climate sites.
KEY MESSAGE 4...An active weather pattern will persist with two
chances for some snowfall mid to late week.
The first system we are watching is forecast to slide across the
eastern seaboard Tuesday into Wednesday. Interestingly, the lee-side
surface low is less defined on this morning's model runs, but the
northern stream trough is depicted as more intense (as compared to
model runs this time yesterday. Of note, through this period, it is
likely to be a split flow pattern, which are notoriously hard to
model, so it is a lower confidence forecast. As far as impacts to
our region, the chance for snow is 10 to 40 % (with higher chances
over Delmarva). Even if the area sees snow, the window of
opportunity for any snow is brief, so at this point any impacts are
expected to be limited.
Chances for snow are higher with the second system, a clipper
system, moving through Friday into Friday night. Chances for snow in
this periods are 30 to 50%. In general, clipper systems tend to be
fast moving, cold systems with the speed and lack of moisture
limiting how much snow occurs. It is notable, however, that guidance
currently has an upper level trough associated with the subtropical
jet pivoting across the Southeastern US Thursday, just out of sync
with the trough associated with this clipper system Friday-Friday
night. Should the timing of either trough shift closer to the other
and end up phasing, a more robust system could be in the works. The
confidence this far out is naturally very low, but something we will
continue to monitor.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas...
Rest of Today (through 00z)...VFR. Northwest winds 15-20 kt and
gusts 20-30 kt. High confidence.
Tonight...VFR. Northwest winds start out around 10-15 kt with gusts
20-25 kt for the first half of the night, with gusts gradually
diminishing as the night goes on. By 06z, all terminals should see
winds around 10 kt with no gusts.
Monday...VFR. Winds out of the northwest around 10 kt. Cannot rule
out occasional gusts between 18-20 kt but thinking they are not
frequent enough to include in the TAF at this time.
Outlook...
Monday and Tuesday...VFR with no significant weather.
Tuesday Night and Wednesday...Sub VFR conditions possible with the
chance for some snow (20-30 percent for KPHL, KPNE, KTTN, KILG,
KMIV, and KACY).
Thursday...VFR with no significant weather.
&&
.MARINE...
A Gale Warning is in place for all marine zones through late
this afternoon. Winds out of the north/northwest 25-35 kt with
gusts around 40 kt. Seas of 6 to 10 feet on the ocean with 3 to
5 feet on the lower Delaware Bay. Winds diminish to SCA criteria
Sunday night.
With gusty winds, high seas, and very cold air over the water, a
Heavy Freezing Spray Warning is in effect for all ocean zones for
tonight through Sunday Night. With lesser waves but still cold air
and wind over Delaware Bay, a Freezing Spray Advisory remains in
effect for the Bay tonight through Sunday Night.
Regarding the river ice threat...Ice has formed across area bay
waters and inland estuaries. This includes, but is not limited to
the Delaware estuary. On rivers, the ice has grown in thickness
enough to start causing restrictions in flow. An example of this can
be seen at the Trenton River gauge. Per satellite imagery, the
Delaware River is pretty much ice covered from just south of Trenton
upstream to about Washington Crossing.
The most common ways river ice can break up is either through a
thermal or mechanical means. We would like to see temperatures rise
into the 40s for a few days, but that's not in the offing through
next weekend. Rainfall, producing river rises, can also break up
ice. But again, that's not in the forecast either this coming week.
As a result, we expect the ice we're seeing to expand before it
contracts. Even though there may be a pause in the growth during the
daylight hours this coming week, temperatures at night will support
expansion.
Outlook...
Monday...winds and seas will gradually diminish, but SCA conditions
are likely to continue for much of the day time hours. Freezing
spray possible.
Tuesday through Thursday...winds and seas should stay below SCA
criteria. Chance for freezing spray decreases.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Cold Weather Advisory until 10 AM EST Monday for PAZ054-055.
Wind Advisory until 1 AM EST Monday for PAZ054-055.
NJ...None.
DE...Wind Advisory until 4 PM EST this afternoon for DEZ003-004.
MD...None.
MARINE...Gale Warning until 4 PM EST this afternoon for ANZ430-431.
Freezing Spray Advisory until 6 AM EST Monday for ANZ430-431.
Heavy Freezing Spray Warning until 6 AM EST Monday for
ANZ450>455.
Gale Warning until 6 PM EST this evening for ANZ450>455.
&&
DISCUSSION...AKL/Hoeflich/Johnson/MJL
AVIATION...Johnson/MJL
MARINE...Kruzdlo/Johnson/MJLHazardous weather outlook, Feb 1, 5:05 AM EST, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 505 AM EST Sun Feb 1 2026 MDZ012-015-019-020-021015- Kent MD-Queen Annes-Talbot-Caroline- 505 AM EST Sun Feb 1 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Cold Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MJL
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:20 PM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Ocean | 22 hr |
Nearby
Small Craft Advisories in New Jersey, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.